Facebook Pixel

When taking Steroids ... does it thin your skin?

By Expert HERWriter August 30, 2014 - 11:15am
Rate This

I have a friend who has had many steroid shots over the past year and now every mark on her skin is showing. She bumps into something and it becomes a major bruise. Different in color. Almost like an aging person's skin. It's on her arms and her legs.

Add a Comment1 Comments

HERWriter Blogger

Hi Michelle,

Thank you for sharing this interesting question with the EmpowHER community! Taking steroid shots can affect the body in several different ways. 

Is there a certain reason your friend began taking steroid shots? While steroid shots can help with many things like reducing joint inflammation, there are also several disadvantages associated with them. One major side effect includes thinning of the skin. As the skin thins, it is easier and more common for bruises to show up. Especially if you bump into someone, the thinned skin will cause bruises to show up quicker and more severely.

I think it would be helpful to talk to a doctor about your steroid shots and symptoms of thinning skin and bruises. They can help you determine how to move forward with steroid shots and how to improve thinning skin.

I hope this helped! Let me know if you have further questions.


August 31, 2014 - 12:17am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.